MAUDE Adverse Event Report: ARTHREX, INC. CANN SCRW,3.75X 36MM PT THRDED; SCREW, FIXATION, BONE

ARTHREX, INC. CANN SCRW,3.75X 36MM PT THRDED; SCREW, FIXATION, BONE
Model Number CANN SCRW,3.75X 36MM PT THRDED
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an (b)(6) 2020 latarjet procedure on revision case with bone loss, the surgeon sized, shaped, and drilled two 1.6 k wires into the coracoid graft.Using the 2.75 cannulated drill, tunnels were drilled to the appropriate depths for each 3.75mm fully threaded screw.The first screw was placed over the k wire and drilled with power down to about 5 millimeters shy of compression.A hand screwdriver was then used to tighten the screw.After 3 turns, the head sheared off and left about 4 millimeters of screw shaft protruding from the coracoid graft with zero compression.The screw head was able to be removed from the k wire and out of the patient.The surgeon inserted the 2nd screw by drilling to a similar depth, slightly shy of any compression.The hand screwdriver was used and adequate compression was provided for screw number two.A pair of needle-nosed pliers was opened to try and remove the first screw¿s shaft from the glenoid.The attempt was unsuccessful.The remnants of the screw head and fragments were discarded by the scrub tech on the back table.The patient was assessed and the shoulder did not dislocate or have much translation.The surgeon considered revising the entire construct, but chose not to in order to prevent damaging the head of the screw providing compression.The date of the patient's original anterior bankart instability procedure is unknown.The revision was being performed due to degenerative/anterior inferior bone loss which resulted in instability and dislocation.It was reported that the revision was not due to any issues with the original arthrex implants and no original arthrex implants were explanted during the revision.

Brand Name
CANN SCRW,3.75X 36MM PT THRDED
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11004109
Report Number1220246-2020-02410
Device Sequence Number11715780
Product Code HWC
UDI-Device Identifier00888867041073
UDI-Public00888867041073
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCANN SCRW,3.75X 36MM PT THRDED
Device Catalogue NumberAR-7000-36
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2020
Initial Report FDA Received Date12/14/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;